MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1A306
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 ¿g/m.Related events captured via 2210968-2022-07798.
 
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic surgery on an unknown date and suture was used.The suture broke during wound closure.There were no adverse consequences to the patient.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/18/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one empty opened foil, one empty labeled winding former, one detached needle, and one suture piece that pertains to product code sxpp1a306 were received for evaluation.In order to evaluate the conditions of the returned sample, the suture was to be damaged at the surface, and body fluids.In addition, the ends were observed broken.The product code sxpp1a306 contains absorbable suture, as the sample was received open, the time of exposure to the environment could not be determined and a functional test cannot be performed.The manufacturing records couldn't be reviewed as the batch number is unknown.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Related reports: 2210968-2022-07798 and 2210968-2022-07799.

Brand Name
STFX SYM PDS+ UNI VIO 24IN 1 S/A CTXB
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15474070
Report Number2210968-2022-07799
Device Sequence Number19914210
Product Code NEW
UDI-Device Identifier10705031245228
UDI-Public10705031245228
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberSXPP1A306
Device Catalogue NumberSXPP1A306
Device Lot NumberRMMQBS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown